SciELO - Scientific Electronic Library Online

 
vol.40 número1Somatización: aspectos teóricos, epidemiológicos y clínicosPseudocrisis y epilepsia: una contribución al estudio del problema índice de autoresíndice de materiabúsqueda de artículos
Home Pagelista alfabética de revistas  

Servicios Personalizados

Revista

Articulo

Indicadores

Links relacionados

Compartir


Revista chilena de neuro-psiquiatría

versión On-line ISSN 0717-9227

Resumen

BAEZA, Sandra; QUIJADA, Jimena  y  SANTANDER, Jaime. Withdrawal Syndrome of Antidepressants . Rev. chil. neuro-psiquiatr. [online]. 2002, vol.40, n.1, pp.56-66. ISSN 0717-9227.  http://dx.doi.org/10.4067/S0717-92272002000100007.

Introduction. Antidepressants have been used widely without take in account the potential risks of the discontinuation process. Even more, a lot of physicians do not know the characteristics of this syndrome. Methods. Using MEDLINE we identified review papers and reports about antidepressants withdrawal symptoms. Results. We found wide evidence about an antidepressant withdrawal syndrome associated with tricyclics antidepressants, monoamine oxidase inhibitors and selective serotonin reuptake inhibitors. It could be mild but sometimes it is severe, with agitation and psychotic symptoms inclusive. The most severe withdrawal symptoms tends to occur using tricyclics antidepressants and monoamine oxidase inhibitors. Conclusion. This information must be considered when clinicians decide to begin or to suppress an antidepressant treatment, and specially when there are abrupt changes in the patient evolution. We suggest that clinicians discontinuing antidepressant treatment should consider tapering the medication dose gradually in order to avoid this syndrome

Palabras clave : antidepressants; withdrawal syndrome.

        · resumen en Español     · texto en Español

 

Creative Commons License Todo el contenido de esta revista, excepto dónde está identificado, está bajo una Licencia Creative Commons